Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 256, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 19, 2018, 5:09 PM CDT for Crawford County, Franklin County, Washington County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2018, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 19, 2018, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 4:07 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WUUS54 KTSA 192209
SVRTSA
ARC033-047-143-192300-
/O.NEW.KTSA.SV.W.0256.180819T2209Z-180819T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
509 PM CDT SUN AUG 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
* Until 600 PM CDT.
* At 508 PM CDT, a severe thunderstorm was located 4 miles west of
Chester, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Mountainburg... Winslow...
Chester... Lake Fort Smith...
Fern... Lee Creek...
Bidville... Locke...
Mount Gayler...
This includes Interstate 49 between mile markers 29 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3559 9432 3572 9436 3586 9397 3583 9396
3576 9396 3576 9392 3563 9386
TIME...MOT...LOC 2208Z 254DEG 24KT 3568 9426
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Lacy2 follow-up statements
068
WWUS54 KTSA 192225
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
525 PM CDT SUN AUG 19 2018
ARC033-047-143-192300-
/O.CON.KTSA.SV.W.0256.000000T0000Z-180819T2300Z/
Franklin AR-Crawford AR-Washington AR-
525 PM CDT SUN AUG 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN
WASHINGTON COUNTIES...
At 525 PM CDT, a severe thunderstorm was located 4 miles northeast of
Lake Fort Smith, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Mountainburg... Winslow...
Chester... Lake Fort Smith...
Fern... Bidville...
Locke... Mount Gayler...
This includes Interstate 49 between mile markers 29 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 900 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3560 9420 3576 9425 3586 9397 3583 9396
3576 9396 3576 9392 3563 9386
TIME...MOT...LOC 2225Z 240DEG 27KT 3573 9410
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
Lacy831
WWUS54 KTSA 192258
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
558 PM CDT SUN AUG 19 2018
ARC033-047-143-192308-
/O.EXP.KTSA.SV.W.0256.000000T0000Z-180819T2300Z/
Franklin AR-Crawford AR-Washington AR-
558 PM CDT SUN AUG 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN...
NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES WILL
EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3560 9420 3576 9425 3586 9397 3583 9396
3576 9396 3576 9392 3563 9386
TIME...MOT...LOC 2258Z 254DEG 24KT 3579 9385
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:32 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 19, 3:32 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 332 PM CDT Sun Aug 19 2018 .DISCUSSION... Forecast concerns are convective potential and severity mainly over the next 12 hours. Rain/storm chances toward the middle of the week are another item of mention. An anomalously strong upper trough for this time of year is shifting into the Plains this afternoon. A lead wave is shifting across OK/KS this afternoon, and its surface reflection is slowly deepening over south central KS. A cold front is developing to the southwest of the low across western OK. Ahead of the cold front, a low level convergent zone or wind shift is supporting a band of non severe showers and storms in the Tulsa area and points northeast. A pseudo-warm front was laid out east-west across NW AR back into NE OK ahead of the low level wind shift. CAM guidance is aggressive in developing the ongoing band of convection with time and is now suggesting a quick evolution from cellular convection to bowing line segments as it approaches or moves into NW AR. Given favorable shear profiles in the base of the upper trough, there is potential for supercells with a hail/wind and isolated tornado threat initially, evolving quickly into a potential qlcs event with short-lived tornadoes. The band of storms should shift quickly east of the region by 03Z. There will be some potential for showers and isolated storms as the main upper low slides across the Ozarks on Monday. However, the bulk of the stronger storm activity along a secondary and stronger cold front during the afternoon is expected to be well to the east and south of the forecast area. Models continue to suggest that there will be a window of shower and storm chances toward midweek in a zone of favorable warm advection in between the advancing upper ridge and departing upper trough to our east. Instability will be meager with the good moisture shunted well to our south and east, so this will probably not be a big deal. After being below normal this weekend into much of next week, a fairly quick warm up and dry out is expected to close out the week as mid level heights rise over the region. Mid level ridging is expected to persist thru next weekend and into the following week, suggesting that more typical summer time weather is not done yet folks. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 68 84 65 86 / 20 10 0 0 FSM 72 85 68 87 / 60 10 0 0 MLC 71 85 66 86 / 30 10 0 0 BVO 67 83 62 84 / 20 10 0 0 FYV 68 81 63 81 / 60 20 10 10 BYV 68 81 64 82 / 60 30 10 10 MKO 69 84 65 85 / 30 10 0 0 MIO 67 81 64 82 / 50 20 0 0 F10 69 85 65 86 / 20 10 0 0 HHW 73 89 68 90 / 30 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Aug 19, 5:04 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 PM CDT Sun Aug 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 PM CDT Sun Aug 19 2018 ...SEVERE WEATHER POSSIBLE THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Far northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Mainly east of U.S. Highway 69. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Mainly east of U.S. Highway 69. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Far Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... A broken line of strong to severe thunderstorms has developed along an approaching frontal boundary across northeast Oklahoma. Storms may evolve into a strong to severe QLCS as the convective line continues to shift into northwest Arkansas early this evening. The main threat with these storms will be damaging downburst winds and a few brief tornadoes. The storms are expected to shift east of the area by mid evening with the severe threat diminishing. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue into Monday across far eastern Oklahoma and northwest Arkansas. Additional thunderstorm chances will exist late Wednesday night and Thursday morning as an upper level disturbance moves across the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 19, 3:42 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
342 PM CDT SUN AUG 19 2018
OKZ069-072-074-192130-
Haskell OK-Adair OK-Sequoyah OK-
342 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL
SEQUOYAH AND SOUTHWESTERN ADAIR COUNTIES UNTIL 430 PM CDT...
At 341 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Vian to 2 miles south of Tamaha.
Movement was northeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Stilwell...
Vian... Marble City...
Tamaha... Brushy Lake State Park...
Brushy... Adair State Park...
Bunch... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 295 and
311.
LAT...LON 3590 9456 3543 9471 3532 9503 3556 9498
3564 9488 3564 9481 3570 9481
TIME...MOT...LOC 2041Z 230DEG 26KT 3554 9494 3536 9500Special weather statement, Aug 19, 4:34 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
434 PM CDT SUN AUG 19 2018
ARZ019-192200-
Crawford AR-
434 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY
UNTIL 500 PM CDT...
At 434 PM CDT, a strong thunderstorm was located over Short, moving
northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Cedarville... Mountainburg...
Natural Dam... Lee Creek...
Uniontown...
This includes Interstate 49 between mile markers 31 and 32.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
LAT...LON 3564 9416 3553 9446 3564 9448 3567 9448
3576 9430 3575 9429
TIME...MOT...LOC 2134Z 239DEG 28KT 3559 9450
LacySpecial weather statement, Aug 19, 4:46 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CDT SUN AUG 19 2018
ARZ010-019-020-192230-
Washington AR-Franklin AR-Crawford AR-
446 PM CDT SUN AUG 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...CRAWFORD
AND WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 446 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Westville to 3 miles northwest of Lee
Creek to 2 miles east of Short. Movement was east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Cedarville... Mountainburg...
Natural Dam... Farmington...
Prairie Grove... Elkins...
West Fork... Lincoln...
Mulberry... Greenland...
Dyer... Winslow...
Chester... Rudy...
Cincinnati... Devils Den State Park...
Brentwood... Lake Fort Smith...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 18 and 22.
Interstate 49 between mile markers 22 and 70.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
and west central Arkansas...and east central Oklahoma.
LAT...LON 3551 9406 3549 9445 3569 9447 3605 9454
3618 9410 3582 9396 3576 9396 3576 9394
TIME...MOT...LOC 2146Z 258DEG 28KT 3597 9450 3571 9439 3558 9445The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:17 PM CDT | Tornado Warning | TSA | Washington | 29 min |
| Aug 19, 4:34 PM CDT | Special Weather Statement | TSA | Crawford | 26 min |
| Aug 19, 4:46 PM CDT | Special Weather Statement | TSA | Crawford, Washington | 44 min |
| Aug 19, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 49 min |
| Aug 19, 5:53 PM CDT | Tornado Warning | TSA | Madison | 37 min |
| Aug 19, 6:01 PM CDT | Special Weather Statement | TSA | Franklin | 29 min |
| Aug 19, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 19 min |
| Aug 19, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.